Just this past Wednesday night I had to call my Doctor; my mouth was in great deal of pain from the sores. Thankfully, he got in touch with me almost immediately.
He prescribed me a mouth-rinse, but I needed to find him a pharmacy; that was open 24hrs, that had the medicine in stock… I was in luck, the fourth pharmacy we called had it. The medicine helped a little, not much.
The next day, Thursday, my Doctor squeezed me in for an appointment to see these new symptoms; the sores on my tongue and the acne like rash on my face and back. For the mouth sores, He prescribed me another mouthwash called ‘Magic Mouthwash’, that has a numbing agent in it. I am also using a baking soda/salt rinse. It still hurts to talk and eat. The maddening thing is, I am hungry and it’s too painful to eat (even room temp yogurt). I am losing more weight, currently at 105lbs.
Regarding the acne, the Doctor says that’s a great sign! My cells are reacting to the chemo. I’d like to first mention, it is NOT acne, it’s a rash, that looks like whitehead pimples. (gross!) I was prescribed a topical gel to use twice daily. The medicine makes my face itch and it’ll take a few weeks to see a difference.
I’m still following the surgeon’s orders not to lift anything over 10lbs, next week will be the six week mark. With being so weak, I was told to wait an extra two weeks, making it be a total of eight weeks not to do heavy lifting. Oh, how I want to pick up my little Harper.
Next Up: My second dose of Chemotherapy, Wednesday Jan. 28th.